Individual Level Randomness in a Nonatomic Population
AbstractThis paper provides a construction of an uncountable family of i.i.d. random vectors, indexed by the points of a nonatomic measure space, such that (a) samples are measurable functions from the index space, and (b) an exact analogue of the Glivenko-Cantelli theorem holds with respect to the measure on that space. That is, a sample possesses a.s. the same distribution as that of the random vectors from which it is drawn. Moreover, any subspace of the index space with positive measure inherits the same property. This homogeneity property is important for an application of the construction to mathematical economics.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by EconWPA in its series GE, Growth, Math methods with number 9402001.
Length: 15 pages
Date of creation: 26 Feb 1994
Date of revision:
Note: plain TeX, title 15 pages.
Contact details of provider:
Web page: http://184.108.40.206
Find related papers by JEL classification:
- C6 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling
- D5 - Microeconomics - - General Equilibrium and Disequilibrium
- D9 - Microeconomics - - Intertemporal Choice
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Harald Uhlig, 2010.
"A Law of Large Numbers for Large Economies,"
Levine's Working Paper Archive
2070, David K. Levine.
- A. Meltzer & Peter Ordeshook & Thomas Romer, 1982. "Introduction," Public Choice, Springer, vol. 39(1), pages 1-3, January.
- Feldman, Mark & Gilles, Christian, 1985. "An expository note on individual risk without aggregate uncertainty," Journal of Economic Theory, Elsevier, vol. 35(1), pages 26-32, February.
- Judd, Kenneth L., 1985. "The law of large numbers with a continuum of IID random variables," Journal of Economic Theory, Elsevier, vol. 35(1), pages 19-25, February.
- Moritz Kuhn, 2013.
"Recursive Equilibria In An Aiyagari‐Style Economy With Permanent Income Shocks,"
International Economic Review,
Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 54, pages 807-835, 08.
- Kuhn, Moritz, 2008. "Recursive equilibria in an Aiyagari style economy with permanent income shocks," MPRA Paper 32323, University Library of Munich, Germany, revised 09 Dec 2009.
- Richard T. Boylan, 1997. "Laws of Large Numbers for Dynamical Systems with Random Matched Individuals," Levine's Working Paper Archive 845, David K. Levine.
- Nicholas Barberis & Ming Huang, 2001. "Mental Accounting, Loss Aversion, and Individual Stock Returns," NBER Working Papers 8190, National Bureau of Economic Research, Inc.
- Konrad Podczeck, 2010. "On existence of rich Fubini extensions," Economic Theory, Springer, vol. 45(1), pages 1-22, October.
- Karavaev, Andrei, 2008. "A Theory of Continuum Economies with Idiosyncratic Shocks and Random Matchings," MPRA Paper 7445, University Library of Munich, Germany.
- Edward J. Green, 1991. "Eliciting traders' knowledge in "frictionless" asset market," Staff Report 144, Federal Reserve Bank of Minneapolis.
- M. Ali Khan & Yeneng Sun, 1996. "Hyperfinite Asset Pricing Theory," Cowles Foundation Discussion Papers 1139, Cowles Foundation for Research in Economics, Yale University.
- Toke Aidt & Francesco Giovannoni, 2011.
"Critical decisions and constitutional rules,"
Social Choice and Welfare,
Springer, vol. 37(2), pages 219-268, July.
- Peter J. Hammond & Yeneng Sun, 2000. "Joint Measurability and the One-way Fubini Property for a Continuum of Independent Random Variables," Working Papers 00008, Stanford University, Department of Economics.
- Duffie, Darrell & Sun, Yeneng, 2012.
"The exact law of large numbers for independent random matching,"
Journal of Economic Theory,
Elsevier, vol. 147(3), pages 1105-1139.
- Darrell Duffie & Yeneng Sun, 2011. "The Exact Law of Large Numbers for Independent Random Matching," NBER Working Papers 17280, National Bureau of Economic Research, Inc.
- Darrell Duffie & Yeneng Sun, 2004. "The Exact Law of Large Numbers for Independent Random Matching," Levine's Bibliography 122247000000000328, UCLA Department of Economics.
- Andreas Ramsauer, 1999. "Heterogeneous Discount Factors in an Assignment Model with Search Frictions," Vienna Economics Papers 9807, University of Vienna, Department of Economics.
- Latchezar Popov & B Ravikumar & Aubhik Khan, 2012. "Enduring Relationships in an Economy with Capital and Private Information," 2012 Meeting Papers 1056, Society for Economic Dynamics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).
If references are entirely missing, you can add them using this form.